It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tysabri
Register FAQ Calendar Guidelines Mark Forums Read Login

Tysabri For discussion regarding Tysabri.

Reply
 
Thread Tools Display Modes
  #1  
Old 03-17-2013, 09:30 AM
EileenB EileenB is offline
Registered Member
 

Join Date: Dec 2006
Posts: 18
Flares continue on Tysabri, new lesion. Now what?

I have been on Tysabri for just over a year, after interferon-based drugs resulted in blood dyscrasias and
depression. Copaxone for 2 years, then flare so neuro took me off that for a few months. I was hospitalized in Jan 2012 for flare involving issues with my legs, and it was after that we started Ty.

Since then, I have had two possible, and one definite flare, all of which were treated with oral steroids as I was told that on Ty, you cannot take IV Steroids. The latest was a issue with one eye, where the pupil is larger than the other eye consistently after MAJOR headache. MRA showed no issues with blood vessels in brain. Then 6-8 weeks after that, I awoke and noticed that one eye had drifted to the outer aspect of my eye socket. Like there was something fascinating to look at off to the left. The right eye was normal position. Vision was ok. Met with ophthamologist and my neurologist for exam and they both agreed new lesion in MLF area of brainstem, where the nerves that control eye muscles all cross. Another course of oral steroids for a week.

So my question is: If I have been on Tysabri for over a year, and am still developing new lesions, should I consider stopping it? My concern is that when I have increase in symptoms, I cannot throw the heavy duty IV steroids at the flare, and seem to have more and more residual issues. My tests for JC virus have always been negative, however, the one done in February was 'indeterminate'. My neuro has ordered the more sensitive new test, along with a Tysabri antibody test, and they were done at my infusion this week.

Would love to hear from others who may have been in similar situation, or have other advice as well. And I have started high dose Vit D3!

EileenB
__________________
"If it is to be it is up to me" Gertrude Tyne
Reply With Quote
  #2  
Old 03-17-2013, 01:47 PM
dalechilders51 dalechilders51 is offline
Registered Member
 

Join Date: Sep 2012
Location: North carolina
Posts: 275
Eileen, I missed a dose of Ty and had a flare. Was put on Acthar gel for 5 days and it helped. Still took awhile for the symptoms to clear up but they eventually did. Don't know what to say about continueing Ty. I'm still on it. Talk to your neuro about it. Take care. Dale
__________________
Dale in NC, dx'ed 2000, now SPMS
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 01:10 PM.